MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. ATLAS; TRANSFER CARRIAGE

STERIS MEXICO, S. DE R.L. DE C.V. ATLAS; TRANSFER CARRIAGE
Model Number AX0660230830000013
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Hyperextension (4523)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown the exact transfer carriage facility personnel were using during the time of the reported event; the user facility has eight atlas transfer carriages: (b)(4).A steris service technician arrived onsite to inspect the sterilizer and transfer carriage and learned that during the time of the reported event the employee was attempting to move the loading car that sits on the transfer carriage from the sterilizer and injured their back.It is likely that the loading car was not properly aligned with the sterilizer railing when the employee tried to pull the loading car from the sterilizer.The employee then tried to manually lift the transfer carriage to align it with the sterilizer's rails.While on site, the technician inspected the area where the unit was located and stated that the misalignment between the sterilizer and transfer carriage was due to the floors being uneven.Depending on the degree of the floor unevenness, if an employee tried to use the carriage on a different sterilizer, it could have damaged the latching mechanism or not allowed the latching mechanism to engage and disengage properly as the carriage may not be properly adjusted for the sterilizer.The steris technician made user facility personnel aware of this.The atlas loading car and atlas transfer carriage is not under steris service agreement.Section 2.5 of the operator/maintenance manual states the following, "warning - personal injury hazard: rails on transfer cart must be leveled front to rear, and aligned vertically and horizontally with tracks inside sterilizer.Failure to adjust transfer cart rails as presented in this manual may result in injury to personnel or damage to product and equipment." the technician counseled the customer on the proper leveling of the transfer carriage.A two-year complaint review indicates this to be an isolated event.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee was injured while moving their atlas transfer carriage.No report of procedure delay.Medical treatment was sought and administered (surgery).

Brand Name
ATLAS
Common Device Name
TRANSFER CARRIAGE
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19950106
Report Number3005899764-2024-00037
Device Sequence Number21073330
Product Code FLE
UDI-Device Identifier00724995150631
UDI-Public(01)00724995150631
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAX0660230830000013
Device Catalogue NumberAX0660230830000013
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown